Advertisement

A solution to the Cambern problem for finite-dimensional Hilbert spaces

  • Elói Medina GalegoEmail author
  • André Luis Porto da Silva
Article
  • 46 Downloads

Abstract

Let X be a Hilbert space of real dimension n ≥ 2, and δ > 0 satisfying
$$n - 1 < \frac{{2 - \delta }}{{10\delta + 8\sqrt {2\delta + {\delta ^2}} }}.$$
In this paper, it is proven that if K and S are locally compact Hausdorff spaces and T is an isomorphism from C0(K,X) onto C0(S,X) satisfying
$$||T||||{T^{ - 1}}|| < \sqrt {2 + \delta }, $$
then K and S are homeomorphic.

This solves a long-standing open problem posed by Cambern on Hilbert-valued Banach–Stone theorems via isomorphisms T with distortion ||T|| ||T−1|| strictly greater than \(\sqrt 2 \).

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    D. Amir, On isomorphisms of continuous function spaces, Israel Journal of Mathematics 3 (1965), 205–210.MathSciNetCrossRefzbMATHGoogle Scholar
  2. [2]
    S. Banach, Théorie des opérations linéaires, Monografie Matematyczne, Vol. 1, PWN, Warsaw, 1932.Google Scholar
  3. [3]
    E. Behrends, M-structure and the Banach–Stone Theorem, Lecture Notes in Mathematics, Vol. 736, Springer, Berlin–Heidelberg, 1979.CrossRefzbMATHGoogle Scholar
  4. [4]
    M. Cambern, On isomorphisms with small bound, Proceedings of the American Mathematical Society 18 (1967), 1062–1066.MathSciNetCrossRefzbMATHGoogle Scholar
  5. [5]
    M. Cambern, Isomorphisms of C0(Y) onto C(X), Pacific Journal of Mathematics 35 (1970), 307–212.MathSciNetCrossRefzbMATHGoogle Scholar
  6. [6]
    M. Cambern, Isomorphisms of spaces of continuous vector-valued functions, Illinois Journal of Mathematics 20 (1976), 1–11.MathSciNetCrossRefzbMATHGoogle Scholar
  7. [7]
    F. C. Cidral, E. M. Galego and M. A. Rincón-Villamizar, Optimal extensions of the Banach–Stone theorem, Journal of Mathematical Analysis and Applications 430 (2015), 193–204.MathSciNetCrossRefzbMATHGoogle Scholar
  8. [8]
    H. B. Cohen, A bound-two isomorphism between C(X) Banach spaces, Proceedings of the American Mathematical Society 50 (1975), 215–217.MathSciNetzbMATHGoogle Scholar
  9. [9]
    E. M. Galego and A. L. Porto da Silva, Vector-valued Banach–Stone theorem with distortion √ 2, Pacific Journal of Mathematics 290 (2017), 321–332.MathSciNetCrossRefzbMATHGoogle Scholar
  10. [10]
    K. Jarosz and V. D. Pathak, Isometries and small bound isomorphisms of function spaces, in Function Spaces (Edwardsville, IL, 1990), Lecture Notes in Pure and Applied Mathematics, Vol. 136, Dekker, New York, 1992, pp. 241–271.zbMATHGoogle Scholar
  11. [11]
    M. Jerison, The space of bounded maps into a Banach space, Annals of Mathematics 52 (1950), 309–327.MathSciNetCrossRefzbMATHGoogle Scholar
  12. [12]
    M. H. Stone, Applications of the theory of Boolean rings to general topology, Transactions of the American Mathematical Society 41 (1937), 375–481.MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© The Hebrew University of Jerusalem 2019

Authors and Affiliations

  • Elói Medina Galego
    • 1
    Email author
  • André Luis Porto da Silva
    • 1
  1. 1.Department of Mathematics, IMEUniversity of S˜ao PauloS˜ao PauloBrazil

Personalised recommendations